New York, 2025

Damaging Winds in New York, June 22, 2025

June 22, 2025 · NWS ALY · 10 events in 1 county or zone

A Mesoscale Convective System (MCS) developed in Ontario and tracked south into New York in the early morning hours on Sunday, June 22. This system eventually tracked through the Western Adirondacks into the western Mohawk Valley, inflicting fairly widespread wind damage across southern Herkimer County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A Mesoscale Convective System (MCS) developed in Ontario and tracked south into New York in the early morning hours on Sunday, June 22. This system eventually tracked through the Western Adirondacks into the western Mohawk Valley, inflicting fairly widespread wind damage across southern Herkimer County. Numerous reports were relayed to NWS Albany of tree and wire damage that ultimately led to the blockage and closure of numerous roadways. Trees were also reported down on sheds, fences, and even on a mobile home (in the town of Schuyler) but no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 22, 12:48 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 22, 12:48 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
148 AM EDT Sun Jun 22 2025

.SYNOPSIS...
A complex of showers and thunderstorms will drop southward
across the area through the early morning hours with warm and
very humid conditions developing this afternoon. Dangerously
hot and humid conditions will develop across the entire region
on Monday and Tuesday. A cold front will bring slightly cooler
and less humid air into the region for the mid to late week
period along with chances for showers and thunderstorms each
day.

&&

.NEAR TERM /THROUGH TODAY/...
Key Messages:

- Thunderstorms will drop southward across the region through
  the early morning hours.

- Warm and very humid conditions develop this afternoon. Heat
  Advisories remain in effect for valley areas due to an
  increased for heat- related health impacts.

Discussion:

A Mesoscale Convective System (MCS) continues to organize across
Ontario and is beginning to drop southward across New York
State. It appears the strongest core of this complex will pass
across areas mainly west of the Hudson Valley but all areas
could at least see some rain with this feature. While there is a
lot of lightning with this complex, aided by plenty of elevated
instability, and a developing bow structure, surface gusts have
not yet been too strong given the more stable surface
environment. Will continue to monitor the potential for some
gusty surface winds as this progresses southward over the next
several hours. However, lightning and a brief heavy downpour
look to be the primary threats with this activity.

This MCS will advect a rain-cooled air mass into the region for
Sunday. Clouds will also be fairly widespread this morning
though should break for some sun this afternoon. CAMs have
lessened the potential for temperatures to fully recover this
afternoon and reach previously forecast values. Still, most
areas will rise back into the 80s with some upper 70s across the
higher elevations. A few locations within the Hudson Valley and
southern Litchfield County could reach 90. It will remain very
humid with dewpoints in the low to mid-70s for many areas. This
will equate to heat index (feels-like temperatures) reaching the
mid- to locally upper 90s across the Hudson Valley, CT River
Valley and in northwestern Connecticut. Across the Mohawk
Valley, cooler high temperatures may only result in heat index
values reaching around 90 degrees. The heat advisory remains in
effect for most valley areas.

In the wake of the morning MCS, the overall environment looks to
be fairly capped as 700 hPa temperatures rise above +10C.
Despite the potential for over 3000 J/kg of MUCAPE, CAMs
continue to suggest little or no additional thunderstorms
develop this afternoon and evening.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Key Message:

- Dangerous heat will continue Monday into Tuesday. Feels-like
  temperatures could approach 110 degrees in some valley areas
  Monday and/or Tuesday.

Discussion:

A nearly 600 dm upper level ridge will be centered across the
mid-Atlantic states early this week. This will bring the hottest
weather to eastern New York and western New England so far this
year. 850 hPa temps will be between +20 to +22C both days which
will result in high temperatures reaching the 90s for many
areas except upper 80s across the higher elevations. With the
high humidity levels, heat index (or feels like temperatures)
will be between 100 and 110 degrees for many valley areas and in
the 90s across the higher elevations. Little relief is expected
at night with low temperatures Monday night only dropping into
the upper 60s to mid-70s. Most of the area remains in either a
Heat Advisory or Extreme Heat Warning.

The environment will remain capped for much of this period
resulting in dry weather under a mostly clear sky. A cold front
will begin to drop southward from Canada Tuesday afternoon into
Tuesday night which will bring some relief from the heat and
humidity for the mid to late week period (see Long Term
discussion below). Isolated to widely scattered showers and
thunderstorms could accompany the front later Tuesday afternoon
into Tuesday night, mainly across northern areas.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Key Message:

- Heat and humidity decreases from north to south Wednesday,
  with cooler temperatures and increasing chances (40-70%) for
  showers/thunderstorms by Thursday/Friday.

Discussion:

Slight cooling from north to south Wednesday, though heat
indices could still reach the mid/upper 90s across the mid
Hudson Valley and southern Litchfield County, CT. Frontal system
looks to stall just south and west of the region late Wednesday
through Saturday with waves of low pressure tracking along the
boundary, producing showers and thunderstorms, especially
Thursday and Friday. Max temps in the 80s for most areas
Wednesday and lower/mid 90s across portions of the mid Hudson
Valley and southern Litchfield County CT cool to the mid 70s to
lower 80s by Friday/Saturday, with overnight lows mainly in the
60s.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Through 06Z Monday, VFR conditions until complex of
showers/thunderstorms drops southward between roughly
09Z-13Z/Sun. A period of MVFR/IFR Vsbys/Cigs will be possible as
this tracks southward. Thereafter, MVFR Cigs could linger into
this afternoon, especially at KALB and KPSF, trending VFR by
late afternoon. VFR conditions this evening before patchy fog
forms after 06Z/Mon.

South to southwest winds 5-10 KT through daybreak will veer into
the southwest to west and increase to 10-15 KT with some gusts
of 20-25 KT mid morning through early afternoon, with strongest
gusts at KALB and KPSF. West to northwest winds then decrease to
5-10 KT toward sunset, and become light/variable after sunset.
Winds will be stronger, and variable in direction in/near
thunderstorms. Low level wind shear is likely through around
14Z/Sun, as winds around 2000 FT AGL increase from the southwest
to west at 35-45 KT, while surface winds remain south to
southwest at 5-15 KT.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Likely SHRA.
Friday: High Operational Impact. Likely SHRA...TSRA.

&&

.CLIMATE...
Record high temperatures for June 23 and June 24:

June 23
Albany, NY: 96 degrees set in 1888
Poughkeepsie, NY: 94 degrees set in 1965
Glens Falls, NY: 95 degrees in 1894

June 24:
Albany, NY: 96 degrees set in 1943 Poughkeepsie, NY:
Poughkeepsie, NY: 94 degrees set in 2013
Glens Falls, NY: 95 degrees in 1914

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for CTZ001-013.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for CTZ001.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     CTZ013.
NY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for NYZ038>041-043-048>050-052-053-059>061-064>066-083-
     084.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
     NYZ038>040-047-048-051-054-058-063.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     NYZ041-043-049-050-052-053-059>061-064>066-083-084.
     Heat Advisory from 11 AM to 8 PM EDT Monday for NYZ042-082.
MA...Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for MAZ001-
     025.
VT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for VTZ015.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
     VTZ013>015.

&&

SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...KL
AVIATION...KL
CLIMATE...Speciale

In the hours before

Special weather statement, Jun 22, 2:33 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
333 AM EDT Sun Jun 22 2025

NYZ032-033-038>040-082-220815-
Southern Fulton NY-Northern Herkimer NY-Hamilton NY-
Northern Fulton NY-Southern Herkimer NY-Montgomery NY-
333 AM EDT Sun Jun 22 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMILTON...WESTERN
FULTON...SOUTHERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES
THROUGH 415 AM EDT...

At 330 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Ohio to Holland Patent to
near Camden. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Ohio, West Winfield, Newport,
Stratford, Middleville, Poland, Cold Brook, Jordanville, Northwood,
Cedarville, and Russia.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4340 7508
      4349 7480 4302 7449 4285 7472 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0730Z 334DEG 39KT 4344 7477 4324 7523 4330 7582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rathbun

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Herkimer

When
June 22, 2:37 AM EST
Where
Herkimer County, 2.45 mi NW of Gravesville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.279, -75.148

A local emergency manager reported trees and wires down blocking Dover Road.

Thunderstorm Wind, Herkimer

When
June 22, 2:55 AM EST
Where
Herkimer County, 1.15 mi E of West Schuyler
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.101, -75.127

A 911 call center operator reported trees and wires down blocking Cosby Manor Road in the town of Schuyler.

Thunderstorm Wind, Herkimer

When
June 22, 2:55 AM EST
Where
Herkimer County, 1.05 mi NNW of West Schuyler
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.113, -75.161

A local emergency manager reported a tree down on a trailer on Sycamore Lane in town of Schuyler. No injuries were reported.

Thunderstorm Wind, Herkimer

When
June 22, 2:56 AM EST
Where
Herkimer County, 1.67 mi E of Harbor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.081, -75.117

A local emergency manager reported a tree down blocking one lane on NYS Route 5 and Elmwood Road.

Thunderstorm Wind, Herkimer

When
June 22, 2:56 AM EST
Where
Herkimer County, 0.85 mi NW of West Schuyler
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.110, -75.160

A local emergency manager reported a tree down on trailer home on Country Rd in the town of Schuyler. No injuries were reported.

Thunderstorm Wind, Herkimer

When
June 22, 2:57 AM EST
Where
Herkimer County, 0.23 mi SSW of Johnson Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.067, -75.071

A local emergency manager reported a tree down and blocking Millers Grove Rd in the town of Schuyler.

Thunderstorm Wind, Herkimer

When
June 22, 2:58 AM EST
Where
Herkimer County, 1.36 mi W of Johnson Corners
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.067, -75.097

A 911 call center operator reported trees down on Carder Lane and NYS Route 5.

Thunderstorm Wind, Herkimer

When
June 22, 3:08 AM EST
Where
Herkimer County, 0.74 mi W of East Herkimer
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.030, -74.985

A member of the public reported a large tree down on 2 sheds and fence on Folts St. in Herkimer.

Thunderstorm Wind, Herkimer

When
June 22, 3:11 AM EST
Where
Herkimer County, 2.94 mi SSW of East Frankfort
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.980, -75.070

A local emergency manager reported a large tree down and blocking Elizabethtown Rd and North Columbia Rd in the town of Columbia.

Thunderstorm Wind, Herkimer

When
June 22, 3:15 AM EST
Where
Herkimer County, 2.38 mi N of Millers Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.964, -75.082

A local emergency manager reported multiple trees down and blocking Elizabethtown Rd in Ilion.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271630, 1271625, 1271632, 1271627, 1271635, 1271629, 1271626, 1271636, 1271628, 1271634.